×

The \(C^m\) norm of a function with prescribed jets. II. (English) Zbl 1172.65010

Summary: We give algorithms to compute a function \(F\) on \(\mathbb R^n\), having prescribed Taylor polynomials (or taking prescribed values) at \(N\) given points, with the \(C^m\)-norm of \(F\) close to least possible.

MSC:

65D05 Numerical interpolation
65D17 Computer-aided design (modeling of curves and surfaces)
PDFBibTeX XMLCite
Full Text: DOI Euclid EuDML

References:

[1] Arya, S., Mount, D., Netanyahu, N., Silverman, R. and Wu, A.: An optimal algorithm for approximate nearest neighbor searching in fixed dimensions. J. ACM 45 (1998), no. 6, 891-923. · Zbl 1065.68650 · doi:10.1145/293347.293348
[2] Bierstone, E., Milman, P. and Pawłucki, W.: Differentiable functions defined on closed sets. A problem of Whitney. Invent. Math. 151 (2003), no. 2, 329-352. · Zbl 1031.58002 · doi:10.1007/s00222-002-0255-6
[3] Bierstone, E., Milman, P. and Pawłucki, W.: Higher-order tangents and Fefferman’s paper on Whitney’s extension problem. Ann. of Math. (2) 164 (2006), no. 1, 361-370. · Zbl 1109.58015 · doi:10.4007/annals.2006.164.361
[4] Brudnyi, A. and Brudnyi, Y.: Metric spaces with linear extensions preserving Lipschitz condition. Amer. J. Math. 129 (2007), no. 1, 217-314. · Zbl 1162.46042 · doi:10.1353/ajm.2007.0000
[5] Brudnyi, Y.: On an extension theorem. Funk. Anal. i Prilzhen. 4 (1970), 97-98; English transl. in Func. Anal. Appl. 4 (1970), 252-253.
[6] Brudnyi, Y. and Shvartsman, P.: The traces of differentiable functions to subsets of \(\bR^n\). In Linear and Complex Analysis , 279-281. Lect. Notes in Math., Springer-Verlag, 1994.
[7] Brudnyi, Y. and Shvartsman, P.: A linear extension operator for a space of smooth functions defined on closed subsets of \(R^n\). Dokl. Akad. Nauk SSSR 280 (1985), 268-270. English transl. in Soviet Math. Dokl. 31 (1985), no. 1, 48-51. · Zbl 0597.46027
[8] Brudnyi, Y. and Shvartsman, P.: Generalizations of Whitney’s extension theorem. Int. Math. Research Notices 3 (1994), 129-139. · Zbl 0845.57022 · doi:10.1155/S1073792894000140
[9] Brudnyi, Y. and Shvartsman, P.: The Whitney problem of existence of a linear extension operator. J. Geom. Anal. 7 (1997), no. 4, 515-574. · Zbl 0937.58007 · doi:10.1007/BF02921632
[10] Brudnyi, Y. and Shvartsman, P.: Whitney’s extension problem for multivariate \(C^1, w\) functions. Trans. Amer. Math. Soc. 353 (2001), no. 6, 2487-2512. JSTOR: · Zbl 0973.46025 · doi:10.1090/S0002-9947-01-02756-8
[11] Callahan, P. B. and Kosaraju, S. R.: A decomposition of multidimensional point sets with applications to \(k\)-nearest-neighbors and \(n\)-body potential fields. J. ACM 42 (1995), no. 1, 67-90. · Zbl 0886.68078 · doi:10.1145/200836.200853
[12] Dyer, M.: A class of convex programs with applications to computational geometry. In Proceedings of the Eighth Annual Symposium on Computational Geometry (1992) , 9-15.
[13] Fefferman, C.: Interpolation and extrapolation of smooth functions by linear operators. Rev. Mat. Iberoamericana 21 (2005), no. 1, 313-348. · Zbl 1084.58003 · doi:10.4171/RMI/424
[14] Fefferman, C.: A sharp form of Whitney’s extension theorem. Ann. of Math. (2) 161 (2005), 509-577. · Zbl 1102.58005 · doi:10.4007/annals.2005.161.509
[15] Fefferman, C.: Whitney’s extension problem for \(C^m\). Ann. of Math. (2) 164 (2006), no. 1, 313-359. · Zbl 1109.58016 · doi:10.4007/annals.2006.164.313
[16] Fefferman, C.: Whitney’s extension problem in certain function spaces. (preprint).
[17] Fefferman, C.: A generalized sharp Whitney theorem for jets. Rev. Mat. Iberoamericana 21 (2005), no. 2, 577-688. · Zbl 1102.58004 · doi:10.4171/RMI/430
[18] Fefferman, C.: Extension of \(C^m, \omega\) smooth functions by linear operators. Rev. Mat. Iberoamericana 25 (2009), no. 1, 1-48. · Zbl 1173.46014 · doi:10.4171/RMI/568
[19] Fefferman, C.: \(C^m\) extension by linear operators Ann. of Math. (2) 166 (2007), no. 3, 779-835. · Zbl 1161.46013 · doi:10.4007/annals.2007.166.779
[20] Fefferman, C. and Klartag, B.: Fitting a \(C^m\)-smooth function to data III. Annals of Math. (2) , · Zbl 1170.65006
[21] Fefferman, C.: The \(C^m\) norm of a function with prescribed jets I, · Zbl 1228.42021 · doi:10.4171/RMI/628
[22] Fefferman, C. and Klartag, B.: Fitting a \(C^m\)-smooth function to data I. Annals of Math. (2) , · Zbl 1175.41001
[23] Fefferman, C. and Klartag, B.: Fitting a \(C^m\)-smooth function to data II. Rev. Mat. Iberoamericana 25 (2009), no. 1, 49-273. · Zbl 1170.65006 · doi:10.4171/RMI/569
[24] Fefferman, C. and Klartag, B.: An example related to Whitney extension with almost minimal \(C^m\) norm. Rev. Mat. Iberoamericana 25 (2009), no. 2, 423-446. · Zbl 1180.65013 · doi:10.4171/RMI/571
[25] Glaeser, G.: Étude de quelques algèbres tayloriennes. J. Analyse Math. 6 (1958), 1-124. · Zbl 0091.28103 · doi:10.1007/BF02790231
[26] Har-Peled, S. and Mendel, M.: Fast construction of nets in low-dimensional metrics, and their applications. SIAM J. Comput. 35 (2006), no. 5, 1148-1184. · Zbl 1100.68014 · doi:10.1137/S0097539704446281
[27] John, F.: Extremum problems with inequalities as subsidiary conditions. In Studies and Essays Presented to R. Courant on his 60th Birthday , 187-204. Interscience Publishers, Inc., New York, 1948. · Zbl 0034.10503
[28] Karmarkar, N.: A new polynomial-time algorithm for linear programming. Combinatorica 4 (1984), 302-311. · Zbl 0557.90065 · doi:10.1007/BF02579150
[29] Khachiyan, L. G.: A polynomial-time algorithm in linear programming. Dokl. Akad. Nauk SSSR 244 (1979), 1093-1096; translated in Soviet Math. Dokl. 20 (1979), 191-194. · Zbl 0414.90086
[30] Knuth, D.: The Art of Computer Programming, Volume 2: Seminumerical Algorithms , \(3^rd\) edition. Addison-Wesley, 1997. · Zbl 0895.68055
[31] Malgrange, B.: Ideals of Differentiable Functions . Oxford Univ. Press, 1966. · Zbl 0177.17902
[32] Megiddo, N.: Linear programming in linear time when the dimension is fixed . J. ACM 31 (1984), no. 1, 114-127. · Zbl 0637.90064 · doi:10.1145/2422.322418
[33] Preparata, F. P. and Shamos, M. I.: Computational Geometry: An introduction , \(2^nd\) edition. Texts and Monographs in Computer Science. Springer-Verlag, New York, 1985. · Zbl 0759.68037
[34] Schönhage, A.: On the power of random access machines. In Proc. 6th. Internat. Colloq. Automata Lang. Program. , 520-529. Lecture Notes Comput. Sci, Vol. 71. Springer-Verlag, 1979. · Zbl 0409.68030
[35] Shvartsman, P.: Lipschitz selections of multivalued mappings and traces of the Zygmund class of functions to an arbitrary compact. Dokl. Acad. Nauk SSSR 276 (1984), 559-562; English transl. in Soviet Math. Dokl. 29 (1984), 565-568. · Zbl 0598.46026
[36] Shvartsman, P.: On traces of functions of Zygmund classes. Sibirskyi Mathem. J. 28 N5 (1987), 203-215; English transl. in Siberian Math. J. 28 (1987), 853-863.
[37] Shvartsman, P.: Lipschitz selections of set-valued functions and Helly’s theorem. J. Geom. Anal. 12 (2002), no. 2, 289-324. · Zbl 1031.52004 · doi:10.1007/BF02922044
[38] Stein, E. M.: Singular Integrals and Differentiability Properties of Functions . Princeton Univ. Press, 1970. · Zbl 0207.13501
[39] Von Neumann, J.: First draft of a report on the EDVAC. Contract No. W-670-ORD-492, Moore School of Electrical Engineering, Univ. of Penn., Philadelphia, 1945. Reprinted in IEEE Annals of the History of Computing 15 (1993), no. 4, 27-75. · Zbl 0944.01510 · doi:10.1109/85.238389
[40] Webster, R.: Convexity . Oxford Science Publications, 1994.
[41] Whitney, H.: Analytic extensions of differentiable functions defined in closed sets. Trans. Amer. Math. Soc. 36 (1934), 63-89. JSTOR: · Zbl 0008.24902 · doi:10.2307/1989708
[42] Whitney, H.: Differentiable functions defined in closed sets I. Trans. Amer. Math. Soc. 36 (1934), 369-389. JSTOR: · Zbl 0009.20803 · doi:10.2307/1989844
[43] Whitney, H.: Functions differentiable on the boundaries of regions. Ann. of Math. 35 (1934), 482-485. JSTOR: · Zbl 0009.30901 · doi:10.2307/1968745
[44] Zobin, N.: Whitney’s problem on extendability of functions and an intrinsic metric. Adv. Math. 133 (1998), no. 1, 96-132. · Zbl 0931.46021 · doi:10.1006/aima.1997.1685
[45] Zobin, N.: Extension of smooth functions from finitely connected planar domains. J. Geom. Anal. 9 (1999), no. 3, 489-509. · Zbl 0962.46017 · doi:10.1007/BF02921985
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.